zbMATH — the first resource for mathematics

Groupes de Picard et problèmes de Skolem. II. (Picard groups and Skolem problems. II). (French) Zbl 0704.14015
The author proves the following refinement of the main theorem of part I of this paper [ibid. 22, No.2, 161-179 (1989; see the preceding review)] the notation of which we preserve. Assume that R is global, i.e. arises as a localization of a ring of algebraic numbers K or as an open affine set of a smooth algebraic curve over a finite field. Suppose we are given additionally a finite set \(\Sigma\) of valuations of K which do not come from maximal ideals of R, for each \(v\in \Sigma\) we fix a finite Galois extension \(L_ V\) of the completion \(K_ V\) of K and a non-empty open subset \(\Omega_ V\) of \(X(L_ V)\) whose points are smooth and invariant with respect to \(Gal(L_ V/K_ V)\). Then, assuming that \(f:X\to Spec(R)\) is surjective and the union of \(\Sigma\) and the maximal spectrum of R is not equal to the set of all places of K, one can find an irreducible closed subscheme Y of X finite over R such that for any \(v\in \Sigma\), \(Y\otimes_ RL_ V\) consists of \(L_ V\)-rational points contained in \(\Omega_ V.\)
The case \(\Sigma =\emptyset\) corresponds to a theorem of Rumely (see part I). The present geometric proof specializes in this case to the proof from part I.
Reviewer: I.V.Dolgachev

14G25 Global ground fields in algebraic geometry
11R04 Algebraic numbers; rings of algebraic integers
13F05 Dedekind, Prüfer, Krull and Mori rings and their generalizations
11D41 Higher degree equations; Fermat’s equation
Full Text: DOI Numdam EuDML
[1] EGA A. GROTHENDIECK et J. DIEUDONNÉ , Éléments de géométrie algébrique , chap. 1, Springer, coll. Grundlehren ; chap. II, III, IV (Pub. Math. I.H.E.S., n^\circ 8, 11, 17, 20, 24, 28, 32). Numdam · Zbl 0203.23301 · numdam:PMIHES_1961__8__5_0
[2] SGA Séminaire de géométrie algébrique du Bois-Marie (Lecture Notes in Math., Springer).
[3] M. ARTIN , Versal Deformations and Algebraic Stacks (Inv. Math., vol. 27, 1974 , p. 165-189). MR 53 #2945 | Zbl 0317.14001 · Zbl 0317.14001 · doi:10.1007/BF01390174 · eudml:142310
[4] A. B. ALTMAN et S. L. KLEIMAN , Compactifying the Picard scheme I, II (Advances in Math., vol. 35, n^\circ 1, 1980 , p. 50-112 ; Amer. J. Math., vol. 101, n^\circ 1, 1979 , p. 10-41). Zbl 0427.14016 · Zbl 0427.14016 · doi:10.2307/2373937
[5] D. CANTOR et P. ROQUETTE , On Diophantine Equations Over the Ring of all Algebraic Integers (J. Number Theory, vol. 18, 1984 , p. 1-26). MR 85j:11036 | Zbl 0538.12014 · Zbl 0538.12014 · doi:10.1016/0022-314X(84)90038-6
[6] J. W. S. CASSELS et A. FRÖHLICH , Algebraic Number Theory , Academic Press, 1967 . Zbl 0153.07403 · Zbl 0153.07403
[7] P. DELIGNE et D. MUMFORD , The Irreducibility of the Space of Curves of Given Genus (Pub. Math. I.H.E.S., n^\circ 36). Numdam | Zbl 0181.48803 · Zbl 0181.48803 · doi:10.1007/BF02684599 · numdam:PMIHES_1969__36__75_0 · eudml:103899
[8] J.-P. JOUANOLOU , Théorèmes de Bertini et applications (Progress in Math., Birkhöuser, vol. 42). MR 86b:13007 | Zbl 0519.14002 · Zbl 0519.14002
[9] D. KNUTSON , Algebraic Spaces , LNM 203, Springer. MR 46 #1791 | Zbl 0221.14001 · Zbl 0221.14001 · doi:10.1007/BFb0059750
[10] L. MORET-BAILLY , Groupes de Picard et problèmes de Skolem I [Ann. sci. E.N.S. (4e série, t. 22, 1989 , p. 161-179)]. Numdam | MR 90i:11065 | Zbl 0704.14014 · Zbl 0704.14014 · numdam:ASENS_1989_4_22_2_161_0 · eudml:82250
[11] L. MORET-BAILLY , Problèmes de Skolem sur les champs algébriques (en préparation). · Zbl 1106.11022
[12] R. RUMELY , Arithmetic Over the Ring of all Algebraic Integers (J. reine u. angew. Math., vol. 368, 1986 , p. 127-133). MR 87i:11041 | Zbl 0581.14014 · Zbl 0581.14014 · doi:10.1515/crll.1986.368.127 · crelle:GDZPPN002203634 · eudml:152840
[13] R. RUMELY , Capacity theory on algebraic curves (à paraître). · Zbl 0623.14011
[14] J.-P. SERRE , Groupes algébriques et corps de classes , Hermann. · Zbl 0318.14004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.